Depakote casing high blood sugar readings has not been reported as its side effects, however it does cause as a rare side effect weight gain which could be one of the reasons of depakote causing high blood sugar readings.
It is recommended to seek medical advice, please. Take care.
I do take depakote, and recently have been advised that I have pre-diabetes, although I am fairly confident that it is not my weight nor what I eat. However, I was taking the depakote in conjunction with an anti-psychotic (abilify)... and many of the anti-psychotics have this pre-diabetes as a side effect. Both myself and my dr. are pretty positive that it has nothing to do with the depakote - as the first poster said, it is not a reported side effect. So if you are taking depakote in combination with another drug, I would be inclined to look to the other drug first, before assuming that it is the depakote. I am very much feeling that it is not. And as he also pointed out, yes depakote can cause weight gain, so if this happened to you, then sure there's a correlation between overweight and diabetes. But as it's a really good drug, it would be a shame to drop it on the suspicion that it is causing this condition in you. Good luck!
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Feb 2019 • 3 answers
Updated 6 Jan 2014 • 3 answers
Updated 17 Apr 2011 • 1 answer
Updated 6 Sep 2011 • 1 answer
Updated 23 Jun 2018 • 1 answer